Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 20, NWS Bismarck, ND

November 7, 20134 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 7, 2013, 1:53 PM MST for 4 counties in North Dakota. It took effect at Nov 8, 2013, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2013, 1:53 PM MST (20:53 UTC)
In effect from
Nov 8, 2013, 10:00 AM MST
Expired
Nov 8, 2013, 4:48 PM MST
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS73 KBIS 072053
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CST THU NOV 7 2013

...WINDY SOUTHWEST FRIDAY...

.A STRONG LOW PRESSURE AREA WILL TRACK ACROSS NORTHWEST NORTH
DAKOTA LATE TONIGHT AND FRIDAY. STRONG NORTHWEST WINDS WILL DEVELOP
ACROSS WESTERN AND ESPECIALLY SOUTHWEST NORTH DAKOTA LATE FRIDAY
MORNING AND FRIDAY AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH ARE
EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT...MARMARTH
BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE TRAVEL
HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE WORKING
ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL NEED TO BE
ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT SUNSET.

NDZ040-041-043-044-080500-
/O.NEW.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
153 PM MST THU NOV 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY. 

* TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* WINDS...NORTHWEST 30 TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS TO
  IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
WAA
8 follow-up statements
445 
WWUS73 KBIS 080341
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CST THU NOV 7 2013

...WINDY SOUTHWEST FRIDAY...

.A STRONG LOW PRESSURE AREA WILL TRACK ACROSS NORTHWEST NORTH
DAKOTA LATE TONIGHT AND FRIDAY. STRONG NORTHWEST WINDS WILL
DEVELOP ACROSS WESTERN AND ESPECIALLY SOUTHWEST NORTH DAKOTA LATE
FRIDAY MORNING AND FRIDAY AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH
ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT...
MARMARTH BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE
TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE
WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL
NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT
SUNSET.

NDZ040-041-043-044-081200-
/O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
841 PM MST THU NOV 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
FRIDAY...

* TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* WINDS...NORTHWEST 30 TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JNS
655 
WWUS73 KBIS 080627
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CST FRI NOV 8 2013

...WIND ADVISORY SOUTHWEST ON FRIDAY...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA LATE FRIDAY MORNING AND FRIDAY AFTERNOON. WESTERLY WINDS TO
45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT...
MARMARTH BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL MAKE
TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE
WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS WILL
NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH RAPIDLY AT
SUNSET.

NDZ040-041-043-044-081430-
/O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
1127 PM MST THU NOV 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
FRIDAY...

* TIMING...LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* WINDS...WEST TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
122 
WWUS73 KBIS 080914
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 AM CST FRI NOV 8 2013

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS
TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...
MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL
MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS
WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH
RAPIDLY AT SUNSET.

NDZ040-041-043-044-081715-
/O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
214 AM MST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH THE AFTERNOON.

* WINDS...WEST TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
142 
WWUS73 KBIS 081246
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CST FRI NOV 8 2013

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS
TO 45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...
MOTT... MARMARTH...BOWMAN...AND HETTINGER. WINDS THIS STRONG WILL
MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THOSE WORKING ON ELEVATED LOCATIONS SUCH AS ROOFTOPS AND TOWERS
WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS WILL DIMINISH
RAPIDLY AT SUNSET.

NDZ040-041-043-044-082100-
/O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
546 AM MST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH THE AFTERNOON.

* WINDS...WEST TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD/RP KINNEY
582 
WWUS73 KBIS 081604
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1004 AM CST FRI NOV 8 2013

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA
LATE THIS MORNING AND INTO THE AFTERNOON. WESTERLY WINDS OF 30 TO
45 MPH ARE EXPECTED AT PLACES LIKE AMIDON...NEW ENGLAND...MOTT...
MARMARTH...BOWMAN...AND HETTINGER.

WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH AS
ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE WINDS
WILL DIMINISH RAPIDLY AT SUNSET.

NDZ040-041-043-044-090015-
/O.CON.KBIS.WI.Y.0020.131108T1700Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
904 AM MST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/AYD/RP KINNEY
876 
WWUS73 KBIS 081834
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1234 PM CST FRI NOV 8 2013

...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON...

.STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH FRIDAY AFTERNOON. 
WESTERLY WINDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE
AMIDON...NEW ENGLAND...MOTT... MARMARTH...BOWMAN...AND HETTINGER.

WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH
AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE
WINDS WILL DIMINISH RAPIDLY AT SUNSET.

NDZ040-041-043-044-090000-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
1134 AM MST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...THROUGH FRIDAY AFTERNOON.

* WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/AYD/ RP KINNEY
456 
WWUS73 KBIS 082110
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CST FRI NOV 8 2013

...WIND ADVISORY CONTINUES SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON...

.STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH FRIDAY AFTERNOON.
WESTERLY WINDS OF 30 TO 45 MPH ARE EXPECTED AT PLACES LIKE
AMIDON...NEW ENGLAND...MOTT... MARMARTH...BOWMAN...AND HETTINGER.

WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THOSE WORKING ON ELEVATED LOCATIONS SUCH
AS ROOFTOPS AND TOWERS WILL NEED TO BE ESPECIALLY CAREFUL. THE
WINDS WILL DIMINISH RAPIDLY AT SUNSET.

NDZ040-041-043-044-090000-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
210 PM MST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...THROUGH FRIDAY AFTERNOON.

* WINDS...SUSTAINED WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS WILL BE DANGEROUS 
  TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/AYD/RP KINNEY
222 
WWUS73 KBIS 082348
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CST FRI NOV 8 2013

...WINDS DIMINISHING SLIGHTLY ACROSS SOUTHWEST NORTH DAKOTA...

.GUSTY WINDS WILL CONTINUE OVERNIGHT BUT REMAIN UNDER ADVISORY
CRITERIA.

NDZ040-041-043-044-090100-
/O.CAN.KBIS.WI.Y.0020.000000T0000Z-131109T0100Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
448 PM MST FRI NOV 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE ADVISORY AREA HAVE DECREASED EARLY THIS EVENING.
WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE
OVERNIGHT BUT REMAIN BELOW ADVISORY CRITERIA.

$$

JNS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 7, 12:00 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 7, 12:00 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
100 PM CST THU NOV 7 2013

.UPDATE...
ISSUED AT 1251 PM CST THU NOV 7 2013

LOOKS LIKE TEMPERATURES ARE TRENDING INTO THE UPPER 40S
SOUTHWEST/SOUTH CENTRAL. SUNNY SKIES FOR THE REMINDER OF TODAY.
WARMED THE HIGHS ABOUT 2 DEGREES INTO THE UPPER 40S TO NEAR 40
SOUTHWEST/SOUTH CENTRAL THIS AFTERNOON.

UPDATE ISSUED AT 846 AM CST THU NOV 7 2013

MID LEVEL WARM ADVECTION IS GENERATING SOME CLOUDS ALONG A WEAKENING
WARM FRONTAL BOUNDARY ACROSS NORTH CENTRAL AND EASTERN NORTH
DAKOTA. THESE CLOUDS WILL DRIFT EAST OF THE AREA THIS MORNING.
MAINLY SUNNY SKIES WILL BE IN STORE FOR THE REGION TODAY.

MADE SOME UPDATES TO THE CLOUD REGION. OTHERWISE CURRENT FORECAST
LOOKS GOOD. HIGHS SHOULD BE INTO THE MIDDLE 40S ACROSS THE SOUTH
AND AROUND 40 NORTH.

UPDATE ISSUED AT 650 AM CST THU NOV 7 2013

EARLY MORNING UPDATE FOR MINOR CHANGES TO HOURLY TEMPERATURE TRENDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 415 AM CST THU NOV 7 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR
RAIN AND POSSIBLY MIXED PRECIPITATION TONIGHT.

CURRENTLY...NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS WITH AN
UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND A LONG WAVE
TROUGH ACROSS THE EAST. EMBEDDED S/WV WITHIN THE FLOW OVER
SOUTHEAST SASKATCHEWAN SLIDING SOUTHEAST INTO NORTHERN NORTH
DAKOTA...GENERATING A LARGE AREA OF BKN-OVC MID LEVEL CLOUDS FROM
ACROSS EASTERN SK SOUTH-SOUTHEAST ACROSS NORTHWEST AND INTO CENTRAL
NORTH DAKOTA. HAVE SEEN AT TIMES LIGHT SNOW REPORTED ACROSS
SASKATCHEWAN...WITH LOCAL RADAR THE PAST COUPLE OF HOURS SHOWING
ISOLATED RETURNS EAST OF HIGHWAY 83 AND NORTH OF I94. DECIDED TO
ADD ISOLATED FLURRIES WITH THE INCREASED SKY COVER...TRENDING THE
CLOUDS AND --SHSN SOUTHEAST WITH TIME THROUGH 15Z.

DECREASING CLOUDS IN THE WAKE OF THIS WAVE OVER THE NEXT SEVERAL
HOURS NORTHWEST TO SOUTHEAST. ALREADY SEEING THE BACK EDGE OF THE
CLOUDS APPROACHING MY NORTHWEST CORNER. SUNNY CONDITIONS EXPECTED
ALL AREAS BY EARLY THIS AFTERNOON. THE CLEAR SKY DOES NOT LAST
VERY LONG...WITH INCREASING MID TO UPPER LEVEL CLOUDS FROM WEST TO
EAST MID TO LATE DAY AS PACIFIC MOISTURE STREAMING FROM A STRONG
MID LEVEL WAVE OVER THE PACIFIC NORTHWEST RIDES OVER THE
COLLAPSING RIDGE INTO OUR AREA.

LEE SIDE CYCLOGENESIS RAMPS UP THIS EVENING OVER SOUTHERN ALBERTA
AS THE WAVE APPROACHES THE MONTANA ROCKIES. SOUTHERLY FLOW
INCREASES ACROSS THE NORTHERN HIGH PLAINS INTO THE WESTERN
DAKOTAS IN RESPONSE...WITH MID LEVEL WAA SPREADING ACROSS EASTERN
MONTANA INTO WESTERN NORTH DAKOTA. MODELS SUGGESTING MAYBE ENOUGH
OVERRUNNING FLOW AHEAD OF THE LOW PRESSURE TO WARRANT LOW POPS
ACROSS MY WEST MID TO LATE EVENING SO HAVE ADDED A SLIGHT CHANCE
POP. AFTER MIDNIGHT...THE UPPER WAVE MOVES INTO EASTERN MONTANA
AND THE SFC LOW MOVES INTO FAR SOUTHERN SK...RESULTING IN
INCREASING DIFFLUENT FLOW ALOFT AND INCREASING THERMAL UPGLIDE
AHEAD OF THE LOW ACROSS MY WEST. WILL GO WITH LIKELY POPS WEST
INTO NORTH CENTRAL...TAPERING OFF TO THE SOUTH AND EAST AWAY FROM
THE BEST FORCING.

PRECIP TYPE WILL BE TRICKY. WHILE THERE WILL BE A WARM LAYER
ALOFT NEAR +5C...THE WET BULB TEMPERATURES WILL BE COOLER AT
AROUND +2C/+3C. ALL RAIN EXPECTED WHERE SFC TEMPERATURES WILL BE
AT OR ABOVE FREEZING. WHERE SURFACE TEMPS FALL BELOW 32F...MY
THINKING IS WE WILL SEE A BRIEF PERIOD OF LIGHT FREEZING
RAIN/SLEET BEFORE THE COLUMN COOLS TO THE WET BULB...RESULTING
IN MORE OF A RAIN/SLEET MIX.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)

ISSUED AT 415 AM CST THU NOV 7 2013

THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD IS PRECIPITATION
PLACEMENT/TYPE FRIDAY AND FRIDAY NIGHT.

MEDIUM RANGE MODELS CONTINUE TO CONVERGE REGARDING THE TIMING
OF THE UPPER LOW THROUGH THE REGION FRIDAY AND FRIDAY NIGHT.
ANALYSIS OF BUFKIT SOUNDINGS INDICATES SIMILAR THOUGHTS TO THE
PREVIOUS COUPLE OF DAYS. BELIEVE RAIN/SNOW WILL BE THE PRIMARY
PRECIPITATION TYPES RATHER THAN FREEZING RAIN...WITH POTENTIAL FOR
PERIODS OF SLEET OR GRAUPEL. AREAS NORTH OF HIGHWAY 2 COULD SEE
SOME LIGHT ACCUMULATIONS FRIDAY MORNING...AND AGAIN LATE
AFTERNOON/EVENING. THE SYSTEM WILL EXIT FRIDAY NIGHT. HAVE
INTRODUCES SOME FLURRIES IN THE FAR NORTHEAST SATURDAY IN THE COLD
AIR ADVECTION.

LOOKING AHEAD...FORECAST CONFIDENCE IS LOW GIVEN THE SPREAD OF
MODEL SOLUTIONS...BUT THERE WILL BE SOME POTENTIAL FOR
ACCUMULATING SNOW LATE SUNDAY INTO MONDAY...ESPECIALLY SOUTHWEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1251 PM CST THU NOV 7 2013

VFR CONDITIONS ARE FORECAST ACROSS THE REGION THROUGH 06Z/MIDNIGHT
THURSDAY EVENING. AFTER 06Z A DEVELOPING SURFACE LOW WILL TRACK
ACROSS THE MONTANA/SASKATCHEWAN BORDER INTO NORTHWEST NORTH DAKOTA.
LIGHT RAIN WILL DEVELOP OVER WESTERN NORTH DAKOTA. AS TEMPERATURES
FALL INTO THE LOWER TO MIDDLE 30S FRIDAY MORNING...THE THREAT OF
FREEZING RAIN/SLEET WILL INCREASE. EXPECT SOME MIXED PRECIPITATION
BETWEEN 09Z AND 14Z FROM KISN-KMOT...THEN MAINLY RAIN SNOW MIX AS
SURFACE TEMPERATURES WARM. ALONG WITH THE PRECIPITATION...MVFR TO
IFR CEILINGS ARE FAVORED FROM KISN-KMOT. VFR ELSEWHERE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
AVIATION...WAA
Hazardous weather outlook, Nov 7, 8:05 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
905 AM CST THU NOV 7 2013

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-081200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
905 AM CST THU NOV 7 2013 /805 AM MST THU NOV 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF PRECIPITATION THIS THURSDAY EVENING
WEST...AND AFTER MIDNIGHT TONIGHT WEST AND NORTH CENTRAL. WHILE
THE PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF
RAIN...SLEET MAY MIX WITH THE RAIN AT TIMES...ALONG WITH A BRIEF
PERIOD OF LIGHT FREEZING RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT RAIN AND SNOW...MIXED WITH OR CHANGING TO SLEET AT
TIMES...ARE EXPECTED FRIDAY MORNING. PRECIPITATION WILL BE MAINLY
RAIN FRIDAY AFTERNOON...THEN TRANSITION TO LIGHT SNOW AGAIN FRIDAY
EVENING ACROSS THE NORTH CENTRAL. MINOR ACCUMULATIONS ARE POSSIBLE
ON GRASSY SURFACES...MAINLY ALONG AND NORTH OF HIGHWAY 2. WINDY
CONDITIONS ARE EXPECTED SOUTHWEST...FROM DICKINSON TO
BOWMAN...FRIDAY AFTERNOON. EXPECT SUSTAINED SPEEDS AROUND 25 MPH
AND GUSTS AROUND 40 MPH.

ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT THROUGH MONDAY ACROSS
WESTERN NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-081200-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
905 AM CST THU NOV 7 2013 /805 AM MST THU NOV 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT RAIN AND SNOW...MIXED WITH OR CHANGING TO SLEET AT
TIMES...ARE EXPECTED FRIDAY MORNING. PRECIPITATION WILL BE MAINLY
RAIN FRIDAY AFTERNOON...THEN TRANSITION TO LIGHT SNOW AGAIN FRIDAY
EVENING IN THE TURTLE MOUNTAINS AREA. MINOR ACCUMULATIONS ARE
POSSIBLE ON GRASSY SURFACES...MAINLY IN THE TURTLE MOUNTAINS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH/RP KINNEY/WAA

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.